MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteopenia/ Osteoporosis (2651); Swelling/ Edema (4577)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item#:42522400412;art surface fb (ps) right 12 mm height;lot#: 63516313, item#:42500605802;femur cemented (ps) standard right size 5;lot#: 63897803, item#:42532006402;tibia cemented 5 degree stemmed right size c; lot#: 63917325, item#:unknown;unknown bone cement;lot#: unknown.Reported event was confirmed by review of medical records.No product was returned or pictures provided as it was discarded; visual and dimensional evaluations could not be performed.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: (b)(6) 2021 no evidence for loosening or infection on bone scan; (b)(6) 2021 patient reports pain, swelling with activities that radiates, night pain, and throbbing despite bracing, pr and nsaids, patellar loosening with bone reabsorption; v 2021 synovial fluid clear yellow and healthy sent for culture, no infection, no loosening of femur, tibia, patella component removed easily with cement remaining in 2 inferior lug holes, superior lug hole was soft tissue only, cement remained in inferior holes due to increased risk of patella fracture, no fracture noted, poor bone quality.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Initial right total knee arthroplasty three years ago, subsequently revised two months ago due to pain, swelling, night pain, and throbbing.The patella component removed, due to loosening, but it was not replaced due to poor bone quality, and poly exchanged without complications.

Brand Name
ALL POLY PATELLA CEMENTED 32 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12433452
Report Number0002648920-2021-00254
Device Sequence Number3593925
Product Code MBH
UDI-Device Identifier00889024247635
UDI-Public(01)00889024247635(17)260531(10)64033931
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number42540000032
Device Lot Number64033931
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68